When I was in elementary school, my dad created little slips of paper for my teacher to fill out that would reward or punish me depending on whether or not I focused in class. Apparently, I tended to drift off and make random noises while the teacher was talking.
I have since come to learn that I wasn't just a strange child who didn't care about school. I have ADD.
I recognized my problem the first time I saw the list of symptoms. High on the list were forgetting what I was doing, fidgeting a lot, getting easily distracted, and walking away while people are talking to you.
When I finally got diagnosed and started treatment, my focus improved drastically.
On the other hand, even after trying several medications, I still struggle with the side effects. The medicine that I'm currently using, although so far the best option I've tried, gives me one of the worst possible side effects a busy premed could have right now: anxiety.
Within a half hour after taking my morning pill, I start to feel like my life is going to transform into a whirlwind of chaos and destruction if I don't do everything exactly right every second.
Sometimes I feel this deep sense of dread, like something fatally terrible is about to happen.
Usually, I manage to convince myself that everything is going to be okay, and I can handle my anxiety.
Some days, however, my anxiety becomes so unbearable that I drown completely. A tidal wave of nervousness breaks over me and washes away, leaving an empty void of apathy in its wake.
On these days, I begin to understand how Dria feels. Nothing is exciting anymore. I don't feel like being productive, but I can't even stand the thought of wasting time with temporary diversions that would help relieve stress in normal situations.
I get irritable, cynical, obstinate, and passive-aggressive. I hate everyone (even though I know I really don't).
Today has been one of those days. Fortunately, listening to fun. and drawing these silly pictures has helped my mood a bit. I think I'm gonna try a different medicine, though.